Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 5, NWS Grand Junction, CO

July 22, 2007Delta County, Mesa County, Colorado

NWS Grand Junction, CO issued this severe thunderstorm warning at Jul 22, 2007, 5:47 PM MDT for Delta County, Mesa County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2007, 5:47 PM MDT (23:47 UTC)
Expired
Jul 22, 2007, 6:30 PM MDT
In force
43 min
Issued by
NWS Grand Junction, CO
Area
Counties, with a storm outline in the text

Counties Delta County, CO, Mesa County, CO

The radar

The Grand Junction radar (KGJX), 14 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:33 PM MDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 22, 1:33 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
133 PM MDT SUN JUL 22 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY...

DEEP EASTERLY FLOW IN PLACE OVER THE FORECAST AREA TODAY AS UPPER
LEVEL RIDGING HOLDS STRONG OVER THE CENTRAL PLAINS. THIS IS DRIVING
SOME DRIER AIR WESTWARD OVER THE DIVIDE AND INTO WESTERN COLORADO. IN
ADDITION...KBOU 12Z SOUNDING SHOWED A WEAK CAP ALOFT...SIMILAR TO
KGJT...WHICH HAS SLOWED THE CONVECTION DOWN A TAD THIS AFTERNOON.
HOWEVER...CONVECTIVE TEMPS ARE BEING HIT THIS AFTERNOON...AND THE
KGJX RADAR IS STARTING TO HEAT UP...WITH ACTIVITY FIRING OVER THE SAN
JUANS AND NORTHERN MOUNTAINS. THIS TREND WILL CONTINUE THROUGH LATE
THIS AFTERNOON WITH MORE ACTIVITY DEVELOPING. STORM MOTION REMAINS
LIGHT...WITH GENERAL MOVEMENT OFF TO THE WEST AT LESS THAN 10 MPH.
PRECIPITABLE WATER VALUES AT KGJT WERE STILL AROUND ONE INCH THIS
MORNING...BUT MUCH LOWER AT KBOU WITH JUST UNDER 0.70 INCHES. STILL
DECENT MOISTURE TO WORK WITH...BUT WIDESPREAD HEAVY RAIN PRODUCING
THUNDERSTORMS ARE NOT EXPECTED.

CONVECTION CONTINUES INTO THE LATE EVENING HOURS TONIGHT...WITH
ISOLATED ACTIVITY EXPECTED TO PERSIST UNTIL THE EARLY MORNING HOURS
ON MONDAY. THE LATEST WRF AND RUC RUNS INDICATING A WEAK DISTURBANCE
WILL BE HEADING WEST OVER THE CENTRAL PORTIONS OF THE FORECAST AREA
LATE TONIGHT. AS A RESULT...HAVE TRIMMED POPS BACK ACROSS THE
NORTHERN AND SOUTHERN ZONES...AND LEFT AN AREA OF SLIGHTLY HIGHER
POPS OVER THE CENTRAL ZONES.

CONDITIONS STABILIZE EARLY MORNING MORNING...WITH DRY WEATHER
EXPECTED THROUGH MIDDAY...BEFORE CONDITIONS AGAIN DESTABILIZE MONDAY
AFTERNOON. NO MAJOR ADJUSTMENTS NEEDED TO THE FORECAST AS CONVECTION
WILL ONCE AGAIN BE OF THE SCATTERED TO NUMEROUS VARIETY...WITH BEST
ACTIVITY OVER THE SAN JUANS.

ANOTHER SURGE OF MOISTURE IS EXPECTED LATER MONDAY NIGHT AND TUESDAY
AS THE RIDGE UNDERGOES SOME REPOSITIONING AS A RESULT OF SHRTWV
ENERGY PASSING ACROSS THE NORTHERN U.S. AND SOUTHERN CANADA. AS THESE
WAVES PASS TO OUR NORTH...THE RIDGE FLATTENS SLIGHTLY...ALLOWING
SUBTROPICAL MOISTURE TO OUR SOUTH TO GET DRAWN BACK NORTHWARD AND
INTO THE FORECAST AREA. AS A RESULT...HAVE INCREASED DIURNAL POPS ON
TUESDAY TO ACCOUNT FOR THIS RETURN SURGE.

TEMPERATURES WILL REMAIN ON THE WARM SIDE OF NORMAL THROUGH THE
PERIOD.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT...
HIGH PRESSURE CENTERED TO THE NORTHEAST WILL GRADUALLY SHIFT TO OUR
SOUTHWEST BY THE END OF THE WEEK.

WHILE CHANCE OF PRECIP WILL CONTINUE THROUGH THE PERIOD MID WEEK HAS
THE BEST COVERAGE WITH INCREASED MOISTURE AND A WEAK SHORTWAVE
INDICATED MOVING THROUGH THE RIDGE. IF MODELS HOLD TRUE COULD SEE
BREAK IN HIGH COUNTRY POPS WITH NORTHWEST FLOW IN PLACE.

CURRENT FORECAST COVERS THIS SITUATION WELL SO ONLY MADE MINOR
TWEAKS IN THE PACKAGE. DJC/21

&&

.AVIATION...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH
MIDWEEK...MAINLY DURING AFTERNOON AND EVENING HOURS...WITH THE
HIGHEST AREAL COVERAGE SOUTH OF INTERSTATE 70. ALTHOUGH VFR
CONDITIONS ARE EXPECTED TO PREVAIL...SOME STORMS WILL LIKELY PRODUCE
MOUNTAIN OBSCURATIONS AND LOCAL MVFR CONDITIONS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

SHORT TERM...JDC
LONG TERM...DJC
AVIATION...JDC
Hazardous weather outlook, Jul 22, 3:32 AM MDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
332 AM MDT SUN JUL 22 2007

COZ001>014-017>023-UTZ022>025-027>029-231029-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
332 AM MDT SUN JUL 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS WILL INCREASE TO SCATTERED THUNDERSTORMS MAINLY OVER
THE HIGHER TERRAIN BY THIS AFTERNOON. NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED OVER THE SAN JUAN MOUNTAINS THIS AFTERNOON
AND EVENING. IN ADDITION TO CLOUD TO GROUND LIGHTNING...SOME STORMS
WILL PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. ISOLATED SHOWERS AND
THUNDERSTORMS WILL LIKELY PERSIST AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY. LIGHTNING AND GUSTY
WINDS WILL BE COMMON WITH THE STORMS. A FEW OF THESE STORMS WILL
GENERATE LOCALLY HEAVY RAIN SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...ALTHOUGH
REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN...HAIL...AND
ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED.

CUOCO

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.